MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 08/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: unknown.Device available for eval: unknown.Pma/510(k) #: k160542.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an arndt endobronchial blocker set was used during an unknown procedure on an unknown patient.During the procedure, the balloon ¿came off¿ and resulted in a retrieval.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
Additional information provided on 13aug2019 states that "respiratory doctors retrieved remnants of balloon from patients lung," using ebus equipment (biopsy forceps).The patient did not require any additional procedures or experience any adverse effects due to this occurrence.The patient was having a endobronchial ultrasound of their lung.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: d10 - product received on.Investigation - evaluation: a review of documentation including complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control, as well as a visual inspection of the returned device was conducted during the investigation.One used arndt endobronchial blocker set was returned for investigation.Upon physical examination, the balloon was shown to be separated from the catheter and appeared to have been torn off.One edge appeared to be even while the other edge was more angled.The rest of the balloon material was tacky and inside-out.The device appeared to have slight bends all along the shaft of the catheter as well.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for lot 9716353 found no relevant nonconformances that could have contributed to the failure mode.It should be noted that there were no other complaints reported for this lot number.There is no evidence to suggest that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if any resistance is encountered in removing the blocker, the blocker tip should be inspected bronchoscopically to ensure integrity.¿ ¿the enclosed blocker balloon is a high-volume, low-pressure design.Excessive manipulation over a prolonged period may cause balloon rupture or deflation.¿ instructions for use: ¿generously lubricate the bronchoscope, endobronchial blocker and inside of the endotracheal tube.¿to prevent airway damage, the balloon should never be overinflated.¿upon completion of one-lung ventilation, deflate balloon and remove the catheter from bronchus.Note: assure complete deflation of the balloon before attempted removal of the endobronchial blocker.¿ precautions: ¿this product is intended for use by clinicians trained and experienced in the use of bronchoscopes and airway anatomy.Standard techniques for use of bronchoscopes and endobronchial blockers should be employed.¿ "inflate balloon initially under direct vision to ensure correct position and placement.Note: placement in the right mainstem bronchus may result in herniation of the balloon into the right upper lobe bronchus and thereby occlude it.¿ how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause can be traced to a component failure.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8890277
Report Number1820334-2019-02006
Device Sequence Number16601490
Product Code CBI
UDI-Device Identifier00827002441118
UDI-Public(01)00827002441118(17)220506(10)9716353
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2019
Report Date (Section F) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model NumberN/A
Device Catalogue NumberC-AEBS-5.0-65-SPH-AS
Device Lot Number9716353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/13/2019
09/06/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date08/15/2019
09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA08/15/2019